Hi, I'm Amanda, I am a recovering addict. My drug of choice was Lorcets/10mg. I used to take up to 30 pills a day. My doctor has put me on Suboxone b/c I could not handle the opiate withdrawl. I just have a few questions. First of all, I am taking 8mg a day (sublingual films), I take half twice daily. This medicine makes me very dizzy, and I hate it! Is this normal? Also (and this is a bit embarrassing) I am having trouble urinating. Like I feel the urge, but when I sit down, nothing! I am just looking for any advice. Also, does one withdrawl when they STOP using suboxone?
Welcome, I think suboxone can cause urine to be dark I am just not sure about the Urine retention so if this continues please dicuss this with the doctor who did the Rx, be sure while on this drug you do not take any kind of narcotic it is suppose to help you withdraw from drugs such as Lorcet you were using a lot of Lorcet (I am not making a harsh remark) the reason I said that was because of the tylenol content in the drug but I have heard of people who have taken that and have been able to make the change I hope in some small way that I have been of help, just another thought I wonder if narcotics can do this to sensitive people with urine retention or slowing ability to be able to go I was on a pain medication and I had a similar thing happen keep on keeping on and take good care
I remember my very first dose of Suboxone (4mg). My pupils were very small, I felt dizzy too. I did not have trouble urinating though. It took hours for this to wear off. the next dose I lowered it, and it was much better. Maybe your dose it too high. After a week I went back up to 4mg and I was ok. Takes some getting used to. best wishes, Cathleen
I was also thinking the dose may be a bit high. Suboxone is an opiate. And as such, with higher doses, it can slow down bodily functions, including urination. As my surgeon explained it to me, "They put your organs in sleepy mode." I'm just saying this MAY be a possibility. But definitely discuss this with your prescribing doctor. Best wishes and good luck!
Hey Sparky, I think you should let your doctor know as soon as possible about the dizziness. It is NOT unusual to need a couple of weeks to adjust to subs, but most people don't get dizzy. We have had several people complain about the films and how much that has to do with your symptom of dizziness, I am not sure, but please let your doctor know. Personally, I took the sign of urine retention and hesitancy as a sign I needed to taper my suboxone down. I also would not out if I sat more than 5 minutes, no matter how much sleep I had or what time of day or night. Subs doctors all treat patients differently, but do tell you doctor you are having difficulty with urine retention as well. I am not a doctor, I am a former subs patient and I have been on this site for about a year and a half.
Most subs patients are rx'ed 16 mgs at first, luckily you weren't, see if your doctor will allow you to try just 6 mgs of subs daily or even 4 and see if these symptoms don't ease up. Yes, people need to taper down to get off subs without withdrawal, I give the schedule i used in my profile story, click my avatar to go to my page with the profile story and taper schedule I used. If you are dizzy on this, don't drive, until you have adjusted to the subs and aren't dizzy anymore. Dropping the dose may help alleviate both symptoms. Pattishan
I am in no way an expert, but I very recently went through a bad bout of precip wd a.and suboxone. I also hated it. Made me extremely agitated and anxious. I had urinary issues also, but opposite... I could no longer feel when I had to pee. I literally had to remind myself to get up and for every few hrs. Sub is so strange. It can be a great tool of nightmare.
I belie e urinary retention is a bad side effe t of opiates. Google it and do speak with the doc.
I did the sub for nine days, started at around sixteen my and quickly tapered and jumped from one mg. It hasnt been a fun month, still feel junk, but sub just did not agree with me.
I'm still opiate free... not gonna say I feel great, but I am finally turning the corner.
You can do this. Sub or no sub. Its a major mind game. Do u have cravings? I have had them to and off sub, so I figured to get off the sub before I got even more physi ally addicted. And heck yes, you will wd froma sub if u take it too long of don't taper right.
my thoughts are with you. You took the biggest step I'm sorry sub didn't work well for you either. Hang in there... its a waiting game.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Oct 2009 • 1 answer
Posted 23 Oct 2010 • 5 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 3 May 2011 • 9 answers
Posted 13 Dec 2011 • 3 answers